Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 202, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 1, 2001, 4:22 PM EDT for Alachua County, Bradford County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2001, 4:22 PM EDT (20:22 UTC)
- Expired
- Aug 1, 2001, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alachua County, FL, Bradford County, FL
The radar
The Jacksonville radar (KJAX), 92 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:23 PM EDT | Hail 0.88 | Waldo, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:10 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 2:10 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT WED AUG 01 2001
CURRENT (ZONES & MARINE)...BASED ON OBS...VSBL SAT IMAGERY AND RADAR
IT APPEARS THAT THE FRONTAL BOUNDARY NOW EXTENDS FROM ABOUT 30.1N 79W
ACROSS THE DUVAL-NASSAU COUNTY LINE BACK THROUGH LIVE OAK AND MADISON
TO APALACHICOLA. THE MODERATE NERLY FLOW CONTINUES N OF THE BOUNDARY
WITH GRAYS REEF COMING IN WITH 18-22 KT WINDS OVER THE PAST SEVERAL
HOURS. R2 TOWER IS BACK UP TO 20 KNOTS AND 7 FOOT SEAS...BUT THERE
IS CONVECTION IN THE AREA. UP TO 5 INCHES OF RAIN HAS FALLEN OVER
THE CAMDEN COUNTY AREA THROUGH 2 PM...DUE TO TRAIN ECHOING IN THE
SPEED CONVERGENT BANDS...AND AN URBAN AND SMALL STREAM FLOOD ADVISORY
IS UP FOR THAT REGION THROUGH 230 PM. EXPECT TO EXTEND THIS
ADVISORY INTO THE EVENING AS THE FLOW CONTINUES FROM OFFSHORE.
MODELS...CURRENTLY NONE OF THE MODELS ARE ADEQUATELY MARKING THE
FRONTAL SURFACE OR THE AMOUNT OF MOISTURE BEING SLUNG ONSHORE N
OF JACKSONVILLE. MESO-ETA IS COMING CLOSEST AND WILL USE
IT FOR THE SHORT RUN...BUT EVEN THIS MODEL IS NOT PROPERLY
PAINTING THE NWD EXTENT OF PRECIP AND LOW LEVEL SPEED CONVERGENCE.
ALL OF THE MODELS ARE COMING IN LINE WITH SOME TYPE OF A LOW
DEVELOPMENT OVER THE LOOP CURRENT/ERN GULF DURING THE 12-42 HOUR TIME
FRAME. GREATEST LOCAL EFFECTS OF ANY DEVELOPMENT THERE WILL BE A
SLIGHT TIGHTENING OF THE GRADIENT...OVER THE COASTAL WATERS...BETWEEN
THE WEDGE TO OUR N & NE AND THE DEVELOPING LOW TO OUR SW. A 2ND...
POSSIBLE...EFFECT WOULD BE A DECREASE IN PRECIP AS THE SUBSIDENT
REGION AROUND THE RIM OF THE SYSTEM INFLUENCES LOCAL CONDITIONS. THIS
ALL DEPENDS UPON...IF...WHEN...WHERE AND HOW WELL ORGANIZED THE
SYSTEM BECOMES. FOR NOW WILL BLEND THE NGM AND AVN GUIDANCE THROUGH
48 HOURS AND WILL LEAVE SOME UNCERTAINTY IN THE MARINE SYNOPSIS.
TONIGHT...MODELS DRYING OUT THE LOCAL AREA TOO QUICKLY AND COASTAL
SHOWERS SHOULD CONTINUE FROM DUVAL COUNTY NORTH. DO NOT EXPECT
THEM TO MAKE IT AS FAR INLAND AS LAST NIGHT. SHOULD SEE A DIMINISHING
OF SHOWERS OVER INTERIOR SE GA...WEST OF U.S. HIGHWAY 1...AFTER 10
PM. THE SRN 1/3 OF THE FA REMAINS IN THE COL BETWEEN SYSTEMS AND WILL
EMPHASIZE EVENING CONVECTION IN THAT AREA.
THURSDAY...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING IN
FROM OFF THE OCEAN IN THE LOW LEVEL ERLY FLOW. MODELS WANT TO
DROP THE MOISTURE FURTHER S AND IT ALMOST LOOKS LIKE THEY ARE TRYING
TO ENTRAIN THE OLD FRONTAL BOUNDARY INTO THE TROPICAL WAVE
CIRCULATION...AND MOVE IT SWRD TO A POSITION OVER N-CENTRAL FL. FOR
NOW WILL KEEP THEM AS SEPARATE SYSTEMS AND BANK THAT THE DRY SLOT/COL
BETWEEN THE FRONTAL ZONE AND THE NORTHERN BOUNDARY OF THE TROPICAL
WAVE REMAINS IN PLACE OVER THE OCALA...FLAGLER AND GAINESVILLE AREAS.
THEREFORE WILL STILL GO WITH MODEL POPS BUT WILL EMPHASIZE AFTERNOON
CONVECTION OVER AN ALL DAY EVENT THERE. HOWEVER PLAN ON KEEPING
IT AS AN OPEN...ALL DAY...ISSUE ALONG THE COAST.
THURSDAY NIGHT...THE SURFACE HIGH STARTS TO DROP S AND THE
SUBSIDENT REGION AROUND THE DEVELOPING LOW MOVES OVER THE FA.
THEREFORE WILL DROP THE POPS DOWN AND FOLLOW AVN GUIDANCE.
FRI-EXTENDED...AVN'S SECOND (HYBRID) LOW DEVELOPMENT...FROM 48 HOURS
ONWARD...LOOKS MORE REASONABLE THAN EARLIER. THE LOW DEVELOPS NEAR
PORT CHARLOTTE AROUND 03/12 UTC AND MOVES NEWRD TO CAPE CANAVERAL &
MELBOURNE BY 04/12 UTC. THE STRENGTH OF THE LOW AND DEEP LEVEL
MOISTURE PATTERN BETTER FIT A HYBRID SYSTEM AND THE IMPACT THE
JACKSONVILLE FORECAST AREA IS LESS THAN THAT OF THE EARLIER RUN. FEEL
A BIT MORE CONFIDENT WITH USING THE AVN EXTENDED MODEL GUIDANCE NOW
AND WILL STICK FAIRLY CLOSE TO THE 12 UTC AVN MEX GUIDANCE FOR THE
EXTENDED PERIOD. BOTTOM LINE IS THE UPPER TROF AND SFC LOW
DEVELOPMENT SHOULD SERVE TO DRY US OUT A BIT INTO THE WEEKEND...IF...
LET ME EMPHASIZE THAT IF...EVERYTHING GOES ACCORDING TO PLAN.
MARINE...WITH GRAYS REEF SEAS RUNNING 6 FOOT AND R2 NOW COMING IN
WITH 7 FOOT SEAS MAY NEED TO BUMP SEAS BACK UP TO SMALL CRAFT
ADVISORY (SCA) CRITERIA. HOWEVER AS THERE IS A CONVECTIVE BAND IN
THE GRAYS REEF...R2 AREAS AND I AM UNCERTAIN WHETHER THE INCREASE IS
A SHORT TERM TREND DUE TO THAT BAND. FOR NOW WILL MAINTAIN SMALL
CRAFT EXERCISE CAUTION (SCEC) AND 6 FOOT SIGNIFICANT SEAS FOR THE GA
WATERS. WILL MENTION WINDS AND SEAS HIGHER IN/NEAR THUNDERSTORMS TO
COVER THE HIGHER SEAS. PLAN ON MAINTAINING THE SAME TREND AS
EARLIER IN MY MARINE PACKAGE WITH GRADUALLY DECREASING WINDS AND
SEAS...BUT KEEPING SOME UNCERTAINTY IN THE SYNOPSIS UNTIL THE GULF
AND HYBRID LOW SITUATIONS CLARIFY.
COORD WITH MLB.
PRELIM
AMG 68/89/67/90 1202
SSI 75/84/74/85 4422
JAX 71/86/69/87 3322
GNV 71/86/68/88 3523 05
.JAX...
.GA...URBAN AND SMALL STREAM FLOOD ADVISORY...CAMDEN...NRN
CHARLTON...AND BRANTLEY THRU 230 PM.
.FL...NONE.
SANDRIKIn the hours before
Special weather statement, Aug 1, 11:00 AM EDT, 5 hours 22 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011900- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT WED AUG 1 2001 ...GOOD CHANCE OF RIP CURRENTS TODAY... ...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL... EAST TO NORTHEAST WINDS WHICH WILL INCREASE TO 15 MPH THIS AFTERNOON...THERE IS A GREATER THAN NORMAL CHANCE OF RIP CURRENTS DEVELOPING AT AREA BEACHES. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL FREE FROM THE PULL OF THE CURRENT. SWIM ONLY AT GUARDED BEACHES. SHOWERS AND THUNDERSTORMS WILL MOVE INLAND FROM THE ATLANTIC THIS AFTERNOON...MAINLY FROM THE JACKSONVILLE AREA NORTH. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN. LOCALIZED RAINFALL AMOUNTS MAY BE IN EXCESS OF TWO INCHES. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:27 PM EDT | Tornado Warning | JAX | Camden, Glynn | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.